Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 327, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 28, 2004, 11:22 AM CDT for Oktibbeha County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 11:22 AM CDT (16:22 UTC)
- Expired
- Aug 28, 2004, 12:05 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 281622 SVRJAN MSC105-281705- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1205 PM CDT * AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS OVER OKTIBBEHA COUNTY DRIFTING SOUTHEAST AT 5 MPH. ONE STORM WAS JUST EAST OF STARKVILLE ALONG HIGHWAY 82 AND THE OTHER WAS OVER SOUTHEAST OKTIBBEHA COUNTY. * THE SEVERE THUNDERSTORMS WILL... REMAIN OVER EASTERN RURAL OKTIBBEHA COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THESE STORMS. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THESE STORMS. LAT...LON 3355 8867 3355 8876 3334 8881 3333 8867 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:30 AM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Aug 28, 3:30 AM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT SAT AUG 28 2004 .DISCUSSION... POSSIBILITY THAT TWO TROPICAL SYSTEMS WILL AFFECT AREA WEATHER OVER NEXT SEVEN DAYS. HOWEVER FIRST CONCERN FOR FORECAST TODAY WILL BE APPROACH OF NEXT SHORTWAVE LOCATED ACROSS AR/LA THIS MORNING. CONVECTION LIKELY TODAY AS THIS SYSTEM MOVES THROUGH. TIMING OF RAIN TODAY WILL BE TRICKY SINCE CURRENT MOVEMENT PLACES SHORTWAVE INTO WRN ZONES THIS MORNING. DECREASING RAIN CHANCES LATER IN THE DAY AS THE WAVE PASSES BUT NEXT RAIN MAKER QUICKLY ON ITS HEELS AS A COLD FRONT EDGES INTO NWRN MS TONIGHT. LOW LEVEL FLOW WILL BE UNORGANIZED AHEAD OF THE BOUNDARY DUE TO NELY WINDS ALONG WRN EDGE OF TROPICAL DEPRESSION SEVEN OFF THE CAROLINA COAST. THIS SHOULD PREVENT SIGNIFICANT LOW LEVEL FORCING OTHER THAN IN VICINITY OF BOUNDARY BUT WILL MAINTAIN LIKELY POPS AS IT MOVES THROUGH THE DEEP MOISTURE CURRENTLY IN PLACE OVER THE FORECAST AREA. A DEGREE OF SUBSIDENCE POSSIBLE IF THE TROPICAL SYSTEM EDGES FAR ENOUGH TO THE WEST BUT EXPECT EVEN WEAK SURFACE BOUNDARY TO BE SUFFICIENT TO MAINTAIN LIKELY POPS FOR SUNDAY WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. TIMING OF FRONTAL MOVEMENT QUESTIONABLE WITH SUCH WEAK FLOW ALOFT. WILL FOLLOW MORE AGGRESSIVE GFS FRONTAL PROGRESSION AND DRY/COLD AIR ADVECTION SOLUTION AT THIS TIME. MAIN QUESTION FOR BEGINNING OF NEXT WEEK WILL BE SWD EXTENT OF COOLER AIR. WILL SEE MOST SIGNIFICANT COOLING IN EARLY MORNING LOW TEMPS FOR MONDAY THROUGH WEDNESDAY. COOLEST 850 MB TEMPS FORECAST FOR TUESDAY...REMAINING COOL THROUGH WEDNESDAY AS A REINFORCING SHOT OF COOLER AIR DROPS THIS WAY. AIR MASS BEGINS TO MODERATE BY THURSDAY AS THE SURFACE RIDGE LIFTS OUT TO THE NE. LOW LEVEL E/NELY FLOW MAINTAINED ACROSS THE LOWER MS RIVER VALLEY FRIDAY AS THE GFS DRAGS HURRICANE FRANCES NEAR THE BAHAMAS. WILL KEEP SLIGHT CHANCE POPS CURRENTLY IN PLACE FOR FRIDAY BUT SUBSIDENCE AHEAD OF FRANCES MAY KEEP THE AREA DRY. BEHAVIOR OF FRANCES MAY POSSIBLY BE SIGNIFICANT FACTOR IN LOWER MS VALLEY WEATHER FOR NEXT WEEKEND. && 13
Hazardous weather outlook, Aug 28, 4:32 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 432 AM CDT SAT AUG 28 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 290932- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 432 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY MORNING SEPTEMBER FOURTH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 29 min |
| Aug 28, 5:47 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Aug 28, 11:42 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Aug 28, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Aug 28, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Aug 28, 1:38 PM CDT | Flash Flood Warning | JAN | Sunflower | 2 hr |
| Aug 28, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 29 min |
| Aug 28, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 28 min |
| Aug 28, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 33 min |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Aug 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 29 min |
| Aug 28, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Aug 28, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.